Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 80, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 16, 2017, 10:32 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 10:32 PM CDT (03:32 UTC)
- Expired
- Jun 16, 2017, 11:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iowa County, WI, Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 120 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 10:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
968
WUUS53 KMKX 170332
SVRMKX
WIC049-065-170415-
/O.NEW.KMKX.SV.W.0080.170617T0332Z-170617T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
1032 PM CDT FRI JUN 16 2017
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Lafayette County in south central Wisconsin...
Southern Iowa County in south central Wisconsin...
* Until 1115 PM CDT
* At 1032 PM CDT, a severe thunderstorm was located near Platteville,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mineral Point, Darlington, Shullsburg, Belmont, Benton,
Blanchardville, New Diggings, Lamont, Rewey, Gratiot, Yellowstone
Lake St Park, Platte Mounds, Lead Mine and Leslie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4259 9042 4291 9043 4282 8984 4281 8984
4257 9000 4251 9029 4251 9033 4258 9043
TIME...MOT...LOC 0332Z 287DEG 26KT 4280 9044
HAIL...1.00IN
WIND...60MPH
$$
SPM2 follow-up statements
583
WWUS53 KMKX 170338
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1038 PM CDT FRI JUN 16 2017
WIC049-065-170415-
/O.CON.KMKX.SV.W.0080.000000T0000Z-170617T0415Z/
Lafayette WI-Iowa WI-
1038 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR LAFAYETTE AND SOUTHERN IOWA COUNTIES...
At 1038 PM CDT, a severe thunderstorm was located near Belmont, or
near Platteville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mineral Point, Darlington, Shullsburg, Belmont, Benton,
Blanchardville, New Diggings, Lamont, Rewey, Gratiot, Yellowstone
Lake St Park, Platte Mounds, Lead Mine and Leslie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4259 9042 4291 9043 4282 8984 4281 8984
4257 9000 4251 9029 4251 9033 4258 9043
TIME...MOT...LOC 0338Z 287DEG 26KT 4279 9038
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SPM251
WWUS53 KMKX 170358
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
1058 PM CDT FRI JUN 16 2017
WIC049-065-170415-
/O.CON.KMKX.SV.W.0080.000000T0000Z-170617T0415Z/
Lafayette WI-Iowa WI-
1058 PM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR LAFAYETTE AND SOUTHEASTERN IOWA COUNTIES...
At 1057 PM CDT, a severe thunderstorm was located near Darlington,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mineral Point, Darlington, Shullsburg, Belmont, Benton,
Blanchardville, New Diggings, Lamont, Gratiot, Platte Mounds, Lead
Mine, Yellowstone Lake St Park and Leslie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4280 9043 4282 9031 4285 9028 4289 9027
4282 8984 4281 8984 4257 9000 4251 9029
4251 9033 4258 9043 4259 9042
TIME...MOT...LOC 0357Z 287DEG 26KT 4275 9019
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DDVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:02 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 16, 9:02 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 902 PM CDT Fri Jun 16 2017 .UPDATE... Cool pool behind the approaching area of showers and thunderstorms trying to increase, but overall storm strength is decreasing a little. Isolated thunderstorm formed along the Lake breeze. had a hail spike, but SCAN/MRMS had 0.75 inch hail indicators. .AVIATION(00Z TAFS)... An area of showers and thunderstorms is expected to move through this evening and exit the far southeast during the early morning hours. CIGS MVFR with scattered IFR Vsby in showers/thunderstorms. There is a chance for additional thunderstorms showers behind this area through the night. 3000-4000ft cumulus are expected, mainly inland, on Saturday. There is another chance for showers and thunderstorms late Saturday afternoon and evening with MVFR ceilings. && .MARINE... Southeast winds will become light south to southwest winds. Another lake breeze is possible Saturday. Showers and thunderstorms expected tonight. there is another chance of thunderstorms Saturday. Stronger west winds are expected on Sunday. && .PREV DISCUSSION... (Issued 302 PM CDT Fri Jun 16 2017) DISCUSSION... TONIGHT and SATURDAY...Forecast Confidence is Medium... Storms are expected to develop upstream across Iowa and southern MN this afternoon in an area of surface convergence and increasing low level moisture convergence. They will move east into southern WI this evening. A mid level shortwave will be moving through during this time, and 850mb flow ramps up to 20-30 kts. This will help fuel showers and storms as they move across southern WI this evening. Some storms may be strong to severe with 1-2K J/KG Cape and 30 kts shear. It looks like scattered showers and some storms may continue into the night. Shortwave activity will continue during this time. The amount of instability is in question with the loss of heating. The low level jet slides off to the east and upper divergence weakens Saturday morning. This should result in a break in the precip. Some high level clouds may linger through the morning. Afternoon cumulus will likely develop inland from Lake Michigan. Weak surface low pressure will move across the region Saturday afternoon. An unstable airmass will still be in place with 1-2K J/KG Cape and 40-50 knots of shear. Meso models are showing a few showers popping during the afternoon, but most areas will be dry. More organized thunderstorms may move through the region late in the afternoon. Will have to watch the late afternoon and evening for severe potential. A lot depends on how worked over the atmosphere is from the overnight activity. Saturday night...Forecast confidence is medium. The low pressure system and its associated cold front will sweep through the area, likely exiting eastern Wisconsin by around midnight. Showers and storms are likely with its passage, but just where and how intense these storms will be depends on developments during the prior hours. The focus for the strongest storms may have shifted south of the border by evening, but there is much uncertainty with that. Cooler weather pushes in in the wake of the front. Sunday through Tuesday...Forecast confidence is high. A colder mid level trough will be carved out over the Great Lakes during this period. Temps cool off considerably with highs in the 70s. We could see some daily diurnal showers/isold thunderstorms each day. There are a few ripples of energy moving through this trough that could bring some organization to the precip. But, in general a quieter period coming up. Wednesday through Friday...Forecast confidence is medium. We shift from a northwest flow to a fast, more zonal flow later next week. Temps warm a bit and there are additional short waves periodically moving through to bring a chance of showers and storms at times. AVIATION(21Z TAFS)... VFR conditions expected through at least early Saturday afternoon. A line of showers and thunderstorms is expected to move through this evening. There is a chance for additional showers through the night. 2000-3000ft cumulus are expected, mainly inland, on Saturday. There is another chance for showers and thunderstorms late Saturday afternoon and evening with MVFR ceilings. MARINE... Southeast winds will continue through the day. Then light south to southwest winds are expected through Saturday. There are chancesfor showers and thunderstorms tonight and Saturday. Stronger west winds are expected on Sunday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Hentz Tonight/Saturday and Aviation/Marine...Marquardt Saturday Night through Friday...Davis
Hazardous weather outlook, Jun 16, 7:47 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 747 PM CDT Fri Jun 16 2017 WIZ046-047-051-052-056>060-062>072-180100- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 747 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms this evening for most of south central and southeast Wisconsin. Large hail and damaging winds are the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a slight risk of severe thunderstorms across the southern two tier of counties in southern Wisconsin. A marginal risk of severe storms covers the remainder of south central and southeast Wisconsin. Large hail, strong winds and isolated tornadoes are possible. The main focus for severe storms will be across the far south and during the 3 pm to 9 pm timeframe. There is a small chance of thunderstorms at times from Sunday through Friday. No severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday afternoon and evening. LMZ643>646-180100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 747 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Thunderstorms are likely tonight, a few storms could produce strong winds dangerous to smaller craft. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are likely again on Saturday. A few storms may be severe again, mainly south of Port Washington. There will be more chances of thunderstorms at times from Sunday through Friday. Hentz www.weather.gov/mkx
In the hours before
Special weather statement, Jun 16, 8:23 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
823 PM CDT FRI JUN 16 2017
WIZ052-170200-
Sheboygan-
823 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SHEBOYGAN COUNTY...
At 822 PM CDT, a strong thunderstorm was located near Random Lake, or
9 miles southwest of Sheboygan Falls, moving northeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Sheboygan, Sheboygan Falls, Oostburg, Kohler, Adell, Waldo, Haven,
Gibbsville and Hingham.
LAT...LON 4368 8770 4360 8777 4355 8792 4362 8802
4388 8774 4385 8773 4381 8773 4376 8770
4374 8771 4370 8770
TIME...MOT...LOC 0122Z 230DEG 23KT 4361 8792
SPMSpecial weather statement, Jun 16, 9:05 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
905 PM CDT FRI JUN 16 2017
WIZ046-056-057-170300-
Columbia-Marquette-Sauk-
905 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN COLUMBIA...
NORTHEASTERN SAUK AND SOUTHWESTERN MARQUETTE COUNTIES...
At 905 PM CDT, a strong thunderstorm was located over Lake Delton, or
over Wisconsin Dells, moving northeast at 40 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Baraboo, Portage, Wisconsin Dells, Lake Delton, Montello, West
Baraboo, Packwaukee, Oxford, Endeavor, Glen Oak, Briggsville, Devils
Lake St Park and Harrisville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4388 8940 4368 8924 4364 8925 4364 8921
4338 8970 4360 8997 4364 8989 4364 8960
4378 8960
TIME...MOT...LOC 0205Z 243DEG 35KT 4360 8977
SPMSpecial weather statement, Jun 16, 9:50 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
950 PM CDT FRI JUN 16 2017
WIZ056-062-170345-
Iowa-Sauk-
950 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT IOWA AND SOUTH CENTRAL SAUK
COUNTIES...
At 950 PM CDT, a strong thunderstorm was located near Boscobel, or 18
miles southwest of Richland Center, moving east at 30 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Dodgeville, Spring Green, Barneveld, Highland, Arena, Ridgeway,
Avoca, Orion, Cobb, Governor Dodge St Park, Edmund, Blue Mound St
Park and Blackhawk Lake Rec Area.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4320 9043 4321 9035 4321 9029 4319 9028
4319 9025 4317 9020 4322 9019 4322 8983
4321 8984 4291 8984 4298 9043
TIME...MOT...LOC 0250Z 272DEG 28KT 4314 9063
SPMSpecial weather statement, Jun 16, 9:53 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
953 PM CDT FRI JUN 16 2017
WIZ063-069-170345-
Rock-Dane-
953 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DANE COUNTY...
At 952 PM CDT, a strong thunderstorm was located near Mount Horeb,
moving east at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Madison, Fitchburg, Middleton, Verona, Oregon, Monona, Mount Horeb,
Belleville, Shorewood Hills, Brooklyn, Blue Mounds, Camp Randall
Stadium, Paoli, Pine Bluff, Mount Vernon, Henry Vilas Zoo and UW-
Madison.
LAT...LON 4284 8937 4286 8937 4285 8946 4290 8984
4310 8984 4310 8935 4284 8935
TIME...MOT...LOC 0252Z 272DEG 28KT 4300 8980
SPMLocal storm report, Jun 16, 10:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1013 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL MOUNT HOREB 43.01N 89.73W
06/16/2017 M1.00 INCH DANE WI PUBLIC
BASED ON PICTURE POSTED ON SOCIAL MEDIA.
&&Special weather statement, Jun 16, 10:14 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 1014 PM CDT FRI JUN 16 2017 WIZ062-067-068-170400- Green-Lafayette-Iowa- 1014 PM CDT FRI JUN 16 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAFAYETTE AND CENTRAL GREEN COUNTIES... At 1013 PM CDT, a strong thunderstorm was located over Argyle, or 12 miles east of Darlington, moving east at 30 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... New Glarus, Monticello, Albany, Argyle, Blanchardville, Somers, Dayton, Jordan Center and Woodford. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4264 8998 4285 8996 4284 8945 4261 8943 TIME...MOT...LOC 0313Z 274DEG 25KT 4273 8988 SPM
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:59 PM CDT | Special Weather Statement | MKX | Sauk | 46 min |
| Jun 16, 8:23 PM CDT | Special Weather Statement | MKX | Sheboygan | 37 min |
| Jun 16, 8:45 PM CDT | Special Marine Warning | MKX | 30 min | |
| Jun 16, 9:05 PM CDT | Special Weather Statement | MKX | Marquette | 55 min |
| Jun 16, 9:50 PM CDT | Special Weather Statement | MKX | Iowa | 55 min |
| Jun 16, 9:53 PM CDT | Special Weather Statement | MKX | Dane | 52 min |
| Jun 16, 10:03 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 42 min |
| Jun 16, 10:14 PM CDT | Special Weather Statement | MKX | Green | 46 min |
| Jun 16, 10:43 PM CDT | Special Weather Statement | MKX | Jefferson | 47 min |
| Jun 16, 10:45 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 45 min |
| Jun 16, 11:03 PM CDT | Special Weather Statement | MKX | Dodge | 42 min |
| Jun 16, 11:12 PM CDT | Special Weather Statement | MKX | Lafayette | 48 min |
| Jun 16, 11:28 PM CDT | Special Weather Statement | MKX | Dane | 47 min |
| Jun 16, 11:49 PM CDT | Special Weather Statement | MKX | Dane | 26 min |
| Jun 16, 11:52 PM CDT | Special Weather Statement | MKX | Washington | 23 min |
| Jun 17, 12:04 AM CDT | Special Weather Statement | MKX | Lafayette | 26 min |
| Jun 17, 12:26 AM CDT | Special Weather Statement | MKX | Green | 34 min |
| Jun 17, 12:49 AM CDT | Special Weather Statement | MKX | Jefferson | 26 min |
| Jun 17, 1:00 AM CDT | Special Weather Statement | MKX | Green | 30 min |
| Jun 17, 1:14 AM CDT | Special Weather Statement | MKX | Jefferson | 31 min |
| Jun 17, 1:26 AM CDT | Special Weather Statement | MKX | Rock | 34 min |
| Jun 17, 1:46 AM CDT | Special Weather Statement | MKX | Waukesha | 29 min |
| Jun 17, 1:59 AM CDT | Special Weather Statement | MKX | Walworth | 31 min |
| Jun 17, 2:25 AM CDT | Special Weather Statement | MKX | Waukesha | 35 min |
| Jun 17, 2:49 AM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 26 min |
| Jun 17, 3:03 AM CDT | Special Marine Warning | MKX | 57 min | |
| Jun 17, 6:05 PM CDT | Special Weather Statement | MKX | Lafayette | 25 min |
| Jun 17, 6:09 PM CDT | Tornado Warning | MKX | Lafayette | 36 min |
| Jun 17, 6:21 PM CDT | Special Weather Statement | MKX | Milwaukee | 24 min |
| Jun 17, 6:43 PM CDT | Special Weather Statement | MKX | Green, Rock | 32 min |
| Jun 17, 6:49 PM CDT | Special Weather Statement | MKX | Kenosha | 26 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.